MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD COMPOSITE SERIES SKULL CLAMP

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD COMPOSITE SERIES SKULL CLAMP
Catalog Number A3059
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/22/2025
Type of Reportable Event Malfunction
Event or Problem Description
A facility reported that during a case, the patient's head slipped in the mayfield composite series skull clamp (a3059) while the screw was being placed.The surgeon verified that all parts were tightened and locked.There was no patient injury.Additional information received as follows: 1.Any other pertinent details of the incident? answer: in middle of the case, surgeon was placing a cervical screw, felt the patient shift to one direction and then back to original position when screw was going in.2.What type of procedure/surgery was performed during the incident? answer: cervical spine posterior fusion c/navigation: occipital - c6 fusion c/c3-c5 laminectomy 3.Was there a delay in surgery due to product problem? if yes, how long in minutes? answer: yes, approximately 7 minutes of delay time, due to a surgeon scrubbing out to assist team lead in double checking the equipment, making sure all points were secured.4.When placing the skull clamp, if you were to draw an imaginary line between the single pin and the rocker arm swivel point, did that imaginary line pass through an axial center of the skull? answer: yes 5.Did each pin engage the cranium in a perpendicular approach? answer: yes 6.How was the procedure completed? answer: normal closure, no issues.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.The mayfield composite series skull clamp (a3059) was returned for evaluation: device history record (dhr) - the dhr was reviewed and shows no abnormalities related to the reported failure.Failure analysis - investigation of the returned unit was unable to duplicate slippage.When the clamp is properly positioned and put under pressure, it did not move.However, the unit has up and down movement in the lock, and the lock is ratcheting while unlocked.To resolve the issue, the disk ratchet, retaining ring, screw, nut, washer and wave spring will be replaced, and general maintenance and cleaning will be performed.Root cause - the complaint is not confirmed for slippage.When the clamp is properly positioned and put under pressure, it did not move.The unit does have movement in the lock, but this would not cause any movement once put under pressure.The probable root cause of the reported complaint is improper or suboptimal placement of the skull clamp on the patient.No further corrective action is required based on the acceptability of risk and no adverse trends were identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
MAYFIELD COMPOSITE SERIES SKULL CLAMP
Common Device Name
COMPOSITE SERIES
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH 45227
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH 45227
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key23325135
Report Number3004608878-2025-00189
Device Sequence Number18800945
Product Code HBL
UDI-Device Identifier10381780253792
UDI-Public10381780253792
Combination Product (Y/N)N
PMA/510(K) Number
K142238
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberA3059
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2025
Supplement Date Received by Manufacturer10/29/2025
Initial Report FDA Received Date10/17/2025
Supplement Report FDA Received Date11/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/07/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age55 YR
Patient SexMale
Patient Weight107 KG